Hematology/Low ferritin and % sat
I have been fatigued for months, had an endoscopy which showed inflammation throughout my GI tract plus flecks of blood, which the Dr couldn't explain. The last month I have had intermittant v blurry vision and floaters.
My Ferritin is 16 and Saturation 11%.
I'm so frustrated because my PCP and GI just say that because my Hb is 'OK' there's not a problem, as my other levels are' normal' too!
I don't think being in the bottom 2.5% of the population is Ok when I'm normally v fit and active; eat well; BMI 24..
I started taking Floradix a month ago but don't feel much better. Could my symptoms be caused by the low ferritin please? Should I see a hematologist- I'm getting nowhere other than being told to take acid blockers and that I worry too much!!! Any comments would be so appreciated- thank- you:-)
Flecks of blood could mean ulcer/parasitic infection/inflammation as seen in gluten enteropathy etc. The treatment being given to you is partially correct. You need acid blocker. But at the same time you may need anti-parasitic and diet guidelines. But In my opinion Ferritin is too low. That means iron reserve in your body is running too low. It would eventually result in iron deficiency anemia.
When you are on acid blockers, the iron absorption is reduced. Because for processing iron in food our body needs acid in stomach. Thats why you didnt get any benefit by using floradix. In this situation I recommend you to take Intravenous or Intramuscular iron supplements.
Also the blurry vision and other visual symptoms are adverse reaction of acid blockers (Proton Pump Inhibitors, eg: omeprazole, lansoprazole etc).
Its better to discuss what I have told with your hematologist and take necessary action without delay.
I hope I have answered all your queries.